Document Detail


Cushing's syndrome caused by topical steroid therapy for psoriasis.
MedLine Citation:
PMID:  12164372     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 72-year-old woman developed manifestations of Cushing's syndrome after long-term topical steroid therapy for psoriasis. Shortly after tapering the dose of topical steroids she developed signs of adrenal insufficiency (provoked by a urinary tract infection) requiring intravenous administration of a stress dose of hydrocortisone. There have only been a few reports of systemic side effects of topically applied corticosteroids in adults. Considering their serious consequences physicians should be alert to signs of Cushing's syndrome in patients on long-term topical steroid therapy. Furthermore, clobetasol propionate ointment doses exceeding 50 g a week should not be prescribed and use of occlusive dressings should be avoided.
Authors:
E M Abma; R Blanken; L J M De Heide
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The Netherlands journal of medicine     Volume:  60     ISSN:  0300-2977     ISO Abbreviation:  Neth J Med     Publication Date:  2002 Apr 
Date Detail:
Created Date:  2002-08-07     Completed Date:  2002-08-29     Revised Date:  2006-11-15    
Medline Journal Info:
Nlm Unique ID:  0356133     Medline TA:  Neth J Med     Country:  Netherlands    
Other Details:
Languages:  eng     Pagination:  148-50     Citation Subset:  IM    
Affiliation:
Medical Centre Leeuwarden, Department of Internal Medicine, The Netherlands.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Administration, Topical
Adrenal Insufficiency / chemically induced
Aged
Anti-Inflammatory Agents / adverse effects*
Clobetasol / adverse effects*,  analogs & derivatives*
Cushing Syndrome / chemically induced*
Female
Glucocorticoids
Humans
Psoriasis / drug therapy*
Chemical
Reg. No./Substance:
0/Anti-Inflammatory Agents; 0/Glucocorticoids; 25122-41-2/Clobetasol
Comments/Corrections
Comment In:
Neth J Med. 2002 Apr;60(3):130-2   [PMID:  12164369 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Hypogammaglobulinaemia: cumulative experience in 49 patients in a tertiary care institution.
Next Document:  Four cases of a secondary Cushingoid state following local triamcinolone acetonide (Kenacort) inject...